MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 26006M
Medical Device Problem Codes Failure to Conduct (1114); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the diathermy leads sparked and lost all current while in use.No one was hurt and it was far away from the patient.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: both complained products have been assessed by an oem / karl storz trained technician.The performed continuity tests were okay.The product inspection showed signs of fair wear and tear and close-up pictures of the inside of the connector socket showed broken parts (clamp springs).According to the provided batch numbers, the cables were manufactured 8 and 13.5 years ago, respectively, and were probably used for the same amount of time and over their expected lifetime.The described issues of loss of current and appearing sparks probably occurred due to the described observations.The damages caused an increase of resistance which in turn resulted in heated up cable wires and sparks.Due to the age and the signs of use, both cables should have been replaced by new ones.According to the ifu, the user has to check the condition of the cable before each use to avoid this issue.Based on the given facts we set the root cause to product wearing and user error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19706930
Report Number9610617-2024-00208
Device Sequence Number18080320
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public4048551090916
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26006M
Device Catalogue Number26006M
Device Lot NumberVZ01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/05/2024
08/15/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/30/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown